Home > Research > Publications & Outputs > Optimal paths and the prehistory problem for la...
View graph of relations

Optimal paths and the prehistory problem for large fluctuations in noise-driven systems.

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>4/05/1992
<mark>Journal</mark>Physical Review Letters
Issue number18
Number of pages4
Pages (from-to)2718-2721
<mark>Original language</mark>English


A prehistory problem is formulated for large occasional fluctuations in noise-driven systems. It has been studied theoretically and experimentally, thereby illuminating the concept of optimal paths and making it possible to visualize and investigate them. The prehistory probability distribution measured for a white-noise-driven system, taken as an example, is shown to be in agreement with the theory.